Tennessee, 2007Damaging Winds in Tennessee, June 27, 2007
June 27, 2007 · NWS MRX · 5 events in 4 counties and zones
Isolated severe diurnal thunderstorms developed across mainly the upslope areas of east Tennessee during the late afternoon hours. Damage reports were primarily straight-line winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $65,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe diurnal thunderstorms developed across mainly the upslope areas of east Tennessee during the late afternoon hours. Damage reports were primarily straight-line winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 27, 1:10 PM EST, 2 hours 15 minutes earlier.
Area forecast discussion, Jun 27, 1:10 PM EST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
210 PM EDT WED JUN 27 2007
.SHORT TERM (TONIGHT AND THURSDAY)...DIURNAL SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED AGAIN THIS AFTERNOON...AND LIKE THE
PAST FEW DAYS...AN ISOLATED DOWNBURST WILL BE POSSIBLE. THE STORMS
WILL LIKELY DISSIPATE BY MIDNIGHT...AND SOME PATCHY FOG WILL LIKELY
FORM LATE TONIGHT IN AREAS THAT RECEIVE RAIN THIS EVENING. THURSDAY
LOOKS MUCH THE SAME...THOUGH MOISTURE CONTENT IS A LITTLE HIGHER AS
THE ATLANTIC RIDGE WEAKENS AND A TROUGH APPROACHES FROM THE
NORTHWEST. MODELS SHOW A WEAK SURFACE TROUGH ACROSS THE AREA
TOMORROW WHICH MAY ALSO AID CONVECTIVE DEVELOPMENT. WILL HAVE A
MENTION OF SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY AFTERNOON.
AGAIN...SOME ISOLATED DAMAGING WIND GUSTS WILL BE POSSIBLE.
.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...SCATTERED
THUNDERSTORMS WILL CONTINUED INTO THURSDAY EVENING...WITH BEST
CHANCES REMAIN NORTH WHERE STRONGER INSTABILITY WILL BE. CONVECTION
WILL BRIEFLY DIMINISH OVERNIGHT...WITH SHOWERS AND THUNDERSTORMS
SPREADING INTO THE AREA ON FRIDAY AS A COLD FRONT PUSHES IN. WILL
CONTINUE WITH LIKELY POP WORDING FRIDAY AFTERNOON. SCATTERED
CONVECTION WILL CONTINUE FRIDAY NIGHT. REMAIN UNSURE AS TO HOW FAR
SOUTH THE FRONTAL BOUNDARY WILL REACH AND WILL THEREFORE KEEP A FEW
LINGER SHOWERS/THUNDERSTORMS SATURDAY AFTERNOON/EVENING. DRIER AIR
MOVES INTO BEHIND THE FRONT WITH THE NEXT SYSTEM PROGGED INTO THE
REGION ON WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 70 91 71 89 70 / 30 20 20 60 50
KNOXVILLE AIRPORT, TN 69 89 69 87 68 / 30 30 20 70 50
OAK RIDGE, TN 69 89 69 87 67 / 30 40 20 70 50
TRI CITIES AIRPORT, TN 66 88 66 84 65 / 30 40 30 70 60
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
DGS/MJB
Hazardous weather outlook, Jun 27, 4:15 AM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 AM EDT WED JUN 27 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-280915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
515 AM EDT WED JUN 27 2007 /415 AM CDT WED JUN 27 2007/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST NORTH CAROLINA...
EAST TENNESSEE AND SOUTHWEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN
THIS AFTERNOON AND EVENING. A FEW ISOLATED THUNDERSTORMS MAY BECOME
SEVERE...PRODUCING DAMAGING WINDS UP TO 60 MPH...LARGE HAIL UP TO THE
SIZE OF QUARTERS...AND LOCALLY HEAVY RAINFALL OF ONE TO TWO INCHES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGHOUT MOST OF THE
WEEK...MAINLY DURING THE AFTERNOON AND EVENING HOURS. A COLD FRONT
WILL APPROACH THE REGION LATER IN THE WEEK...INCREASING THE COVERAGE
OF STRONG TO SEVERE THUNDERSTORMS ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED AT DIFFERENT PLACES THROUGHOUT THE
WEEK.
In the hours before
Special weather statement, Jun 27, 1:29 PM EST, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
229 PM EDT WED JUN 27 2007
TNZ012-035-271915-
MORGAN-SCOTT-
229 PM EDT WED JUN 27 2007
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN MORGAN AND WESTERN
SCOTT COUNTIES...
AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES NORTHWEST OF WARTBURG....MOVING
NORTHEAST AT 10 MPH.
LOCALLY HEAVY RAIN...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND WINDS
OF 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
DGS
Special weather statement, Jun 27, 2:06 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
306 PM EDT WED JUN 27 2007
TNZ101-271945-
WEST POLK-
306 PM EDT WED JUN 27 2007
...A STRONG THUNDERSTORM WAS AFFECTING POLK COUNTY...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF BENTON....MOVING NORTH AT 5 MPH.
CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN...AND WINDS TO
AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
DGS
Special weather statement, Jun 27, 2:24 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
324 PM EDT WED JUN 27 2007
TNZ100-101-272015-
BRADLEY-WEST POLK-
324 PM EDT WED JUN 27 2007
...A STRONG THUNDERSTORM WILL AFFECT BRADLEY AND POLK COUNTIES...
AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES WEST OF BENTON....MOVING NORTHEAST AT 10
MPH.
THIS STORM WILL AFFECT LOCATIONS IN EASTERN BRADLEY COUNTY AND
NORTHWEST POLK COUNTY
VERY HEAVY RAIN...FREQUENT LIGHTNING...AND WINDS TO AROUND 40 MPH
ARE EXPECTED WITH THIS STORM.
DGS
Special weather statement, Jun 27, 2:27 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
327 PM EDT WED JUN 27 2007
TNZ086-087-272015-
NORTHWEST MONROE-SOUTHEAST MONROE-
327 PM EDT WED JUN 27 2007
...A STRONG THUNDERSTORM WILL AFFECT MONROE COUNTY...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF MADISONVILLE....MOVING
NORTHEAST AT 10 MPH.
PEOPLE IN EASTERN MONROE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
PEA SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
IN ADDITION TO SMALL HAIL AND GUSTY WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES PRIMARY KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
DGS
Special weather statement, Jun 27, 3:00 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 PM EDT WED JUN 27 2007
TNZ085>087-099>102-272100-
BRADLEY-EAST POLK-HAMILTON-MCMINN-NORTHWEST MONROE-SOUTHEAST
MONROE-WEST POLK-
400 PM EDT WED JUN 27 2007
...AN AREA OF STRONG THUNDERSTORMS WAS AFFECTING
BRADLEY...HAMILTON...MCMINN...MONROE AND POLK COUNTIES...
AT 400 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS NEAR HARRISON...CLEVELAND...ATHENS...AND
SWEETWATER....MOVING NORTH AT 15 MPH.
DIME SIZE HAIL...AND WINDS 40 TO 50 MPH ARE POSSIBLE WITH THESE
STORMS.
Thunderstorm Wind, Loudon
- When
- June 27, 3:25 PM EST to 3:40 PM EST
- Where
- Loudon County, Greenback
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 35.670, -84.170
Thunderstorm winds downed a few trees and powerlines in Greenback and the surrounding area.
Thunderstorm Wind, Monroe
- When
- June 27, 3:25 PM EST to 3:35 PM EST
- Where
- Monroe County, Vonore
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 35.580, -84.250
Thunderstorm winds downed several trees in Vonore and the surrounding area.
Thunderstorm Wind, Monroe
- When
- June 27, 3:40 PM EST to 3:55 PM EST
- Where
- Monroe County, 6 mi NE of Madisonville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.581, -84.295
Numerous trees were downed by thunderstorm winds near Madisonville.
Thunderstorm Wind, Hamilton
- When
- June 27, 3:45 PM EST to 3:55 PM EST
- Where
- Hamilton County, East Ridge
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 34.980, -85.220
Thunderstorm winds downed a few powerlines in East Ridge.
Thunderstorm Wind, Polk
- When
- June 27, 4:30 PM EST to 4:50 PM EST
- Where
- Polk County, Benton
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Utility Company
- Coordinates
- 35.180, -84.670
Thunderstorm winds downed several trees and powerlines across the western half of the county.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Michigan, June 27, 20071 death · $35,000 · 1 in hail · 23 events
- Flash Flooding and Hail in New York, June 27, 20071 death · 1 in hail · 25 events
- Damaging Winds and Lightning Strike in Maryland, June 27, 20071 death · 50 kt wind · 3 events
- Rip Current in Alabama, June 27, 20071 death · 1 event
- Flash Flooding and Flooding in Texas, June 27 to 30, 2007$2.4 million · 50 kt wind · 41 events
- Hail and Damaging Winds in Vermont, June 27, 2007$121,000 · 1 in hail · 19 events
- Hail and Damaging Winds in New York, June 27, 20074 injured · $15,000 · 60 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 27, 2007$109,000 · 52 kt wind · 13 events
- Flood and Damaging Winds in Indiana, June 27, 2007$103,000 · 60 kt wind · 10 events
- Damaging Winds in New Jersey, June 27, 2007$100,000 · 52 kt wind · 10 events
- Damaging Winds and Lightning Strike in Alabama, June 27, 20076 injured · $12,000 · 50 kt wind · 3 events
- Flash Flood and Heavy Rain in Kansas, June 27, 2007$120,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38410, 38412, 38414, 38416, 38417.